MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-21A
Medical Device Problem Codes Degraded (1153); Patient-Device Incompatibility (2682); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816); Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 09/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 21mm trifecta valve was implanted for aortic valve repair (avr) procedure with a concomitant coronary artery bypass graft (cabg) procedure.It was reported that the patient was hospitalized on (b)(6) 2023 for chest pain, breathlessness, loss of appetite, and cough with sputum due to early structural valve deterioration.It was reported on an unknown date in (b)(6) 2023, the patient underwent redo surgical aortic valve replacement procedure.
 
Additional Manufacturer Narrative
An event of structural valve deterioration, fibrotic thickening of the leaflet, central regurgitation, angina, and dyspnea was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Reportedly, a 21 mm trifecta valve was implanted for aortic valve repair (avr) procedure with a concomitant coronary artery bypass graft (cabg) procedure in 2018.In 2023, the patient was hospitalized for chest pain, breathlessness, loss of appetite, and cough with sputum due to early structural valve deterioration.Later on, the patient underwent consultation for a planned redo intervention.In 2024, a 2d transesophageal echocardiography (tee) noted severe valvular aortic regurgitation due to thickened leaflets with mean and peak gradient of 32mmhg and 50mmhg, respectively.The patient also had a dilated left atrium with mild concentric left ventricular hypertrophy (lvh), no left ventricular regional wall motion abnormalities (rwma) with left ventricular ejection fraction (lvef) of 55%.No left coronary, vegetation, or pulmonary embolism was confirmed.Based on the available information, the cause of the reported incident could not be conclusively determined.There is no indication of a product issue with regards to manufacture, design, or labeling.Corrections h6 health effect - impact code: code 4624 removed.H6 medical device problem code: code 1153 removed.
 
Event or Problem Description
It was reported that on (b)(6) 2018, a 21mm trifecta valve was implanted for aortic valve repair (avr) procedure with a concomitant coronary artery bypass graft (cabg) procedure.It was reported that the patient was hospitalized on (b)(6) 2023 for chest pain, breathlessness, loss of appetite, and cough with sputum due to early structural valve deterioration.It was reported on an unknown date in (b)(6) 2023, the patient underwent consultation for a planned redo intervention.During a follow-up consultation on 10 (b)(6) 2024, a 2d transesophageal echocardiography (tee) noted severe valvular aortic regurgitation due to thickened leaflets with mean and peak gradient of 32mmhg and 50mmhg, respectively.The patient also had a dilated left atrium with mild concentric left ventricular hypertrophy (lvh), no left ventricular regional wall motion abnormalities (rwma) with left ventricular ejection fraction (lvef) of 55%.No left coronary, vegetation, or pulmonary embolism was confirmed.No intervention was reported for the valve.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18413487
Report Number2135147-2023-05775
Device Sequence Number15634275
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)191129(10)BR00014901
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2019
Device Catalogue NumberTF-21A
Device Lot NumberBR00014901
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2023
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date12/28/2023
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale